Alert archive / Wisconsin / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 13, 2024, 10:34 PM CDT. It took effect at Mar 14, 2024, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2024, 10:34 PM CDT (03:34 UTC)
- In effect from
- Mar 14, 2024, 7:00 AM CDT
- Expired
- Mar 15, 2024, 3:19 AM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
858 WHUS73 KGRB 140334 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1034 PM CDT Wed Mar 13 2024 LMZ542-543-141145- /O.NEW.KGRB.SC.Y.0021.240314T1200Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1034 PM CDT Wed Mar 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 10 AM CDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...From 7 AM Thursday to 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
964 WHUS73 KGRB 140839 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 339 AM CDT Thu Mar 14 2024 LMZ542-543-141645- /O.CON.KGRB.SC.Y.0021.240314T1200Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 339 AM CDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM CDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...From 7 AM this morning to 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kurimski
808 WHUS73 KGRB 141452 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 952 AM CDT Thu Mar 14 2024 LMZ542-543-142300- /O.CON.KGRB.SC.Y.0021.000000T0000Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 952 AM CDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...North winds 10 to 20 kts with gusts up to 30 kts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kruk
963 WHUS73 KGRB 142240 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 540 PM CDT Thu Mar 14 2024 LMZ542-543-150645- /O.CON.KGRB.SC.Y.0021.000000T0000Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 540 PM CDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...North winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
120 WHUS73 KGRB 150259 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 959 PM CDT Thu Mar 14 2024 LMZ542-543-151100- /O.CON.KGRB.SC.Y.0021.000000T0000Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 959 PM CDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...North winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
377 WHUS73 KGRB 150819 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 319 AM CDT Fri Mar 15 2024 LMZ542-543-150930- /O.CAN.KGRB.SC.Y.0021.000000T0000Z-240315T1500Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 319 AM CDT Fri Mar 15 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided; therefore, the Small Craft Advisory has been cancelled. $$ Kurimski
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 6:58 PM CDT, 3 hours 36 minutes earlier. Its key messages:
- Precipitation chances late tonight over parts of central and east-central Wisconsin, then spreads across the rest of central and east-central Wisconsin on Thursday. Precipitation may mix with some wet snow Thursday evening before ending. Best chances for precipitation to be across central and east-central Wisconsin.
- Temperatures begin downward trend Thursday while still remaining around 5 to 10 degrees above average through Saturday. More seasonal temperatures expected Sunday and Monday.
- A system dropping south out of Canada will bring several chances for wintry precip starting this weekend.
Area forecast discussion, Mar 13, 6:58 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 658 PM CDT Wed Mar 13 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Precipitation chances late tonight over parts of central and east-central Wisconsin, then spreads across the rest of central and east-central Wisconsin on Thursday. Precipitation may mix with some wet snow Thursday evening before ending. Best chances for precipitation to be across central and east-central Wisconsin. - Temperatures begin downward trend Thursday while still remaining around 5 to 10 degrees above average through Saturday. More seasonal temperatures expected Sunday and Monday. - A system dropping south out of Canada will bring several chances for wintry precip starting this weekend. && .DISCUSSION... Issued at 241 PM CDT Wed Mar 13 2024 Short Term...Tonight and Thursday Main forecast challenge will be the northern extent of rain on Thursday as low pressure heads toward the Great Lakes, but will battle dry air from Canadian high pressure. The 18Z MSAS surface analysis showed high pressure over southern Manitoba with several areas of low pressure situated over central SD, southern IA and the strongest one over the OK panhandle. A warm front extended from the OK low east-northeast into the mid-MS Valley. Visible satellite imagery indicated plenty of middle and high clouds streaming over the region. The main area of low pressure is forecast to lift northeast from the southern Plains into the mid-MS Valley tonight with the warm front to extend toward southern sections of the Great Lakes by daybreak. An increase in moisture transport via a 40-50 southwest low-level jet, coupled with increasing isentropic lift and mid- level FGEN will bring precipitation into southern WI, but questions remain as to how far north this precipitation will reach. Two factors come into play. First, models show a convective line develop in the warm sector which could slow the northward movement of the warm front. Second, the Canadian high pressure will continue to funnel dry air into northeast WI, thus slowing the advance in moisture. Therefore, have removed any evening pops and only mention a small chance pop for our southernmost counties toward sunrise. Min temperatures tonight to range from around 30 degrees far north, middle to upper 30s south. The low pressure is expected to move northeast toward southern sections of the Great Lakes on Thursday, but lingering debate as to how far north any precipitation can get. The meso-models favor a northward cut-off from roughly Marshfield to Marinette. The larger models suggest a more northward extent with precipitation reaching up to Hwy 8. Prefer to leave most of northern WI dry with highest pops over east-central WI. Temperatures to be held down by clouds and a gusty northeast wind. Look for readings to only be in the lower 40s near Lake MI, middle to upper 40s inland. Long Term...Thursday Night Through Wednesday Focus for the extended continues to be a cooler pattern shift heading into next week. As Thursday's system departs to the east, attention then shifts to a Canadian low bringing several chances for wintry precip to the forecast area this weekend through mid- week. Temperatures will begin a downward trend during this time, cooling to around 2 to 4 degrees below average by Monday. Thursday night precip... Precip will gradually exit the forecast area to the east through Thursday evening, leaving clearing skies and drier conditions in its wake. Diurnal cooling Friday morning may allow for a brief window where some wet snow could mix in across east-central Wisconsin, although split flow looks to keep most of the colder air to the north. Short-range model guidance has also been trending down QPF amounts due to dry air intrusion on the back edge of the surface low, therefore no significant impacts or accumulations are expected. Likewise, ground and boundary layer temperatures look to be too warm for any wet snow to stick. Overall, leaning toward rain as dominant precip type. Precip chances through mid-week... Several chances for wintry precip arrive to the region beginning this weekend as multiple shortwave impulses across Ontario and Manitoba pivot through the upper Midwest. This weekend's system is likely to come in two phases as strong jet energy and confluent flow place a deepening surface low with two trailing cold fronts just north of Lake Superior. The first wave of light snow is expected to affect mainly northern Wisconsin on Saturday as the first cold front sweeps to the east. Gusty northwest winds will be possible behind the front. More widespread snow chances are then possible on Sunday as the secondary cold front drops south across Wisconsin Sunday evening. There is a strong signal for lake enhancement across the Northwoods Sunday into Monday as a cold air advection regime sets up and winds veer to north/northwesterly. Lake surface to 850 mb delta Ts will thus be nudged into the favorable 14 to 18 degree range during this time. Although exact snowfall amounts are still uncertain, probabilistic guidance currently shows a 40 to 60% chance of exceeding one inch of snow in Vilas county with a 20 to 40% chance of exceeding two inches by Sunday evening. With post- frontal temperatures cooling to the mid 20s across the north, chances for snow overall look to be higher this time around. && .AVIATION...for 00Z TAF Issuance Issued at 658 PM CDT Wed Mar 13 2024 High clouds will continue to stream across the region this evening and through the overnight hours, but flight conditions should remain VFR. As rainfall expands northwards tomorrow, ceilings will gradually drop towards MVFR for GRB, ATW, and MTW but drier air to our north will limit the northern extent. There is a small chance that some brief IFR ceilings could occur with some heavier rain if the rain can work its way northwards earlier in the day. Rain will exit the region tomorrow evening. Along with the arrival of rain, wind gusts will pick up across the region, with gusts for most of central to east-central WI reaching close to 20 to 25 knots. A few stronger gusts in the rain could potentially reach up to 30 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kallas/Goodin AVIATION.......Uhlmann
Hazardous weather outlook, Mar 13, 2:46 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 246 PM CDT Wed Mar 13 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 246 PM CDT Wed Mar 13 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Precipitation is expected through Thursday, mainly over central and east-central Wisconsin. Mainly rain is expected, although some wet snow may mix in across east-central Wisconsin Friday morning. No significant impacts or accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-142000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 246 PM CDT Wed Mar 13 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. Kallas/Goodin
Nearby
Small Craft Advisories in Wisconsin, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.